Help | FAQ
Single Citation Matcher
Batch Citation Matcher
Studies on acute toxicity and drug
levels of citalopram in the dog.
Boeck V, Overo KF,
Electrocardiographic and haemodynamic changes
have been studied in conscious dogs after a sublethal oral dose (20 mg .
kg-1) of citalopram. Furthermore, the effects of continuous intravenous
infusion of citalopram (10 mg . kg-1 per hour) have been studied in
conscious and anesthetized dogs. The findings have been related to
plasma levels of citalopram. Severe convulsive attacks occurred in
conscious dogs after infusion of 21.3 or 26.5 mg . kg-1 and after the
oral dose. The convulsions were successfully treated with diazepam. In
contrast convulsions were not seen in the anesthetized dogs. They died
from respiratory arrest after infusion of 42.2 or 61.3 mg . kg-1.
Atrioventricular and intraventricular conduction was unchanged and
electrocardiographic changes were negligible. Sinus tachycardia which
could be reversed by diazepam and moderate haemodynamic changes were
seen. Since no electrocardiographic changes were seen in conscious dogs
even during pauses in the convulsive seizure it is concluded that
citalopram does not exert cardiotoxic effects in the dog. Good
correlation was found between general clinical findings and citalopram
levels in plasma. Conscious dogs were exposed to drug levels exceeding
those of the average patient by a factor of about 20, while anesthetized
dogs had considerable higher concentrations.
[PubMed - indexed for MEDLINE]